Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 83, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 11, 2015, 8:46 PM CDT for Knox County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2015, 8:46 PM CDT (01:46 UTC)
- Expired
- Jun 11, 2015, 9:33 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Knox County, MO
The radar
The St Louis radar (KLSX), 202 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 8:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
303
WUUS53 KLSX 120146
SVRLSX
MOC103-120245-
/O.NEW.KLSX.SV.W.0083.150612T0146Z-150612T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
846 PM CDT THU JUN 11 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTHEAST MISSOURI...
* UNTIL 945 PM CDT
* AT 844 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GREENTOP TO 9 MILES SOUTHWEST OF KIRKSVILLE...AND
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EDINA...GREENSBURG...COLONY...PLEVNA...KNOX CITY...HURDLAND...
BARING...NOVELTY AND NEWARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4030 9195 3995 9196 3995 9205 3996 9216
3995 9234 3996 9235 4030 9235 4031 9234
TIME...MOT...LOC 0145Z 269DEG 28KT 4032 9247 4009 9266
HAIL...0.75IN
WIND...60MPH
$$
BRITT2 follow-up statements
445
WWUS53 KLSX 120214
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 PM CDT THU JUN 11 2015
MOC103-120245-
/O.CON.KLSX.SV.W.0083.000000T0000Z-150612T0245Z/
KNOX MO-
914 PM CDT THU JUN 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KNOX COUNTY
UNTIL 945 PM CDT...
AT 912 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RUTLEDGE TO 5 MILES SOUTHEAST OF LA PLATA...AND MOVING
EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED. THIS LINE OF STORMS HAS CAUSED SOME WIND
DAMAGE TO TREES IN KIRKSVILLE.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EDINA...COLONY...KNOX CITY...PLEVNA...NOVELTY AND NEWARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4030 9195 3995 9196 3995 9205 3996 9216
3995 9234 3996 9235 4030 9235 4031 9234
TIME...MOT...LOC 0213Z 275DEG 40KT 4031 9208 3996 9242
HAIL...0.75IN
WIND...60MPH
$$
CVKING158
WWUS53 KLSX 120233
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
933 PM CDT THU JUN 11 2015
MOC103-120243-
/O.CAN.KLSX.SV.W.0083.000000T0000Z-150612T0245Z/
KNOX MO-
933 PM CDT THU JUN 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.
LAT...LON 4030 9195 3995 9196 3995 9205 3996 9216
3995 9234 3996 9235 4030 9235 4031 9234
TIME...MOT...LOC 0233Z 275DEG 40KT 4029 9179 3994 9213
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:04 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 11, 7:04 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 704 PM CDT Thu Jun 11 2015 .SHORT TERM: (Through Late Tonight) Issued at 352 PM CDT Thu Jun 11 2015 Remnant showers from morning convection were moving eastward through portions of northeast and central MO. Stronger convection has recently developed over southeast Nebraska, northwest MO, and southwest IA. This latter activity was associated with a shortwave trough moving through the northern Plains, and a surface low over northeast KS. Most of the convection tonight is expected across northern MO and west central IL as the surface low moves northeastward through northern MO and southern IA. A southwesterly low level jet is also forecast across this region southeast of the 850 mb low moving eastward through IA. As the convection continues to develop it may form into an MCS over north central and northeast MO capable of strong wind gusts during the late evening into the overnight hours as well as heavy rainfall. GKS .LONG TERM: (Friday through Next Thursday) Issued at 352 PM CDT Thu Jun 11 2015 Weakening convection is expected along and just ahead of a cold front which will be dropping southeastward through our area southwest of the surface low moving eastward through northern IL. Convection may redevelop Friday afternoon along this front, although upper level support may be lacking. This front should make it down to central MO and southern IL Friday night. At least slightly cooler temperatures are expected behind this front in northeast MO on Friday and across northeast MO and west central IL Friday night. This front should shift back northward as a warm front on Saturday as a weak surface ridge over the Great Lakes region moves further east while an upper level ridge centered over the southeast US tries to build northwestward towards our region. The best potential for convection will likely occur over northeast MO Saturday night and Sunday as southwest flow shortwaves move northeastward through the Plains up the backside of the upper level ridge. Another cold front is forecast to drop slowly southeastward through our forecast area Monday and Monday night which will be the focus for more convection. The GFS is a little more progressive with this front than the ECMWF and tries to shift most of the convection south of our forecast area by Tuesday. GKS && .AVIATION: (For the 00z TAFs through 00z Friday Evening) Issued at 704 PM CDT Thu Jun 11 2015 Thunderstorms in the vicinity of KUIN will move away from the terminal shortly. Thunderstorms along a front over northwest Missouri will move east toward KUIN and will likely affect the terminal around 06Z. This same front will bring scattered thunderstorms into central Missouri that may affect KUIN after 09Z and the St. Louis metro TAF sites by midday tomorrow. Otherwise...expect mainly VFR conditions outside thunderstorms. Specifics for KSTL: Expect mainly dry and VFR conditions through about 15Z. Then scattered showers and thunderstorms will move into the area as a cold front moves across eastern Missouri. Will maintain just VCTS as coverage is just expected to be scattered at this point. Britt && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 11, 4:06 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 406 PM CDT THU JUN 11 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 406 PM CDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WITH A CHANCE OF THUNDERSTORMS ELSEWHERE. A FEW STORMS MAY BE SEVERE ACROSS NORTHEAST MO AND WEST CENTRAL ILLINOIS WITH THE PRIMARY THREAT BEING DAMAGING WINDS. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR WITH THESE STORMS ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS MOST OF THE AREA FROM FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS TONIGHT. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:55 AM CDT | River Flood Warning | LSX | Lewis | 48 hr |
| Jun 12, 4:15 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 45 min |
| Jun 12, 4:48 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 42 min |
| Jun 12, 5:25 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.